Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 43, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Dec 8, 2018, 4:09 AM EST. It took effect at Dec 9, 2018, 4:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2018, 4:09 AM EST (09:09 UTC)
- In effect from
- Dec 9, 2018, 4:00 AM EST
- Expired
- Dec 9, 2018, 4:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
640 WHUS72 KMLB 080909 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 409 AM EST Sat Dec 8 2018 AMZ570-572-090900- /O.NEW.KMLB.SC.Y.0043.181209T0900Z-181209T2100Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 409 AM EST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST SUNDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect from 4 AM to 4 PM EST Sunday. * WINDS...Southwest 20 to 25 knots. * WAVES/SEAS...5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
2 follow-up statements
580 WHUS72 KMLB 090812 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 312 AM EST Sun Dec 9 2018 AMZ550-552-575-092100- /O.EXA.KMLB.SC.Y.0043.181209T0900Z-181209T2100Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 312 AM EST Sun Dec 9 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect until 4 PM EST this afternoon. * WINDS...South to Southwest around 20 knots. * WAVES/SEAS...4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ570-572-092100- /O.CON.KMLB.SC.Y.0043.181209T0900Z-181209T2100Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 312 AM EST Sun Dec 9 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...South to Southwest 20 to 25 knots with occasional gusts to Gale Force. * WAVES/SEAS...6 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
695 WHUS72 KMLB 092102 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 402 PM EST Sun Dec 9 2018 AMZ570-572-575-101000- /O.EXP.KMLB.SC.Y.0043.000000T0000Z-181209T2100Z/ /O.NEW.KMLB.SC.Y.0044.181209T2102Z-181210T1000Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 402 PM EST Sun Dec 9 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect until 5 AM EST Monday. * WINDS...West winds around 20 knots. * WAVES/SEAS...5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ550-552-092215- /O.EXP.KMLB.SC.Y.0043.000000T0000Z-181209T2100Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- 402 PM EST Sun Dec 9 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Small craft should continue to exercise caution into tonight for westerly winds up to 15 to 20 knots. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 7, 10:06 PM EST, 6 hours 3 minutes earlier.
Area forecast discussion, Dec 7, 10:06 PM EST, 6 hours 3 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1006 PM EST Fri Dec 7 2018 .UPDATE... High pressure migrating into the western Atlantic in advance of a strengthening storm system over the Texas gulf coast will allow return (southeast) flow to develop overnight. Despite the veering low-level winds, a weak thermal trough will keep surface winds backed locally. The resultant north flow allowed temps to drop quickly after sunset, into the upper 50s and lower 60s away from the immediate coast. Updated temp grids to account for this, though they remain a challenge along the coast south of Cape Canaveral where temps may hold steady if not warm overnight. Expect an increase in low clouds overnight in the presence of weak warm air advection; however, available moisture remains trapped underneath a sharp inversion around 850mb, so little more than a sprinkle or two is expected along the coast. Upped PoPs about 5%, mainly over the Atlantic, though they remain below mentionable values. && .AVIATION... VFR. Occasional BKN040-BKN060 in modifying east to southeast flow, particularly along the coast. && .MARINE... Tonight-Saturday...High pressure migrating into the western Atlantic will turn winds to the east tonight and east southeast on Saturday. Winds generally at or below 10 knots overnight, becoming 10-15 knots on Saturday. Seas generally 3-4 feet. && .PRELIMINARY POINT TEMPS/POPS... DAB 58 75 66 75 / 0 10 30 70 MCO 57 78 65 77 / 10 0 10 70 MLB 61 76 69 79 / 10 10 10 70 VRB 59 76 68 80 / 10 10 10 70 LEE 55 77 65 75 / 0 0 30 70 SFB 56 78 65 76 / 10 10 20 70 ORL 57 78 65 77 / 10 0 10 70 FPR 60 76 68 81 / 10 10 20 70 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Ulrich/Cristaldi
Hazardous weather outlook, Dec 7, 5:55 PM EST, 10 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 555 PM EST Fri Dec 7 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-081200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 555 PM EST Fri Dec 7 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. Hazardous weather is not expected in east central Florida. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A low pressure system will move east along the Gulf Coast on Saturday, and across north Florida Sunday. The low will swing a strong cold front across central Florida by Sunday night. This front will be preceded by a fast moving band of showers and possibly some embedded thunderstorms. While instability looks somewhat limited, strong winds and forcing aloft will bring a risk of strong to possibly severe storms to the area on Sunday. The primary concern will be is strong straight line winds, although an isolated tornado is possible. Boating conditions will deteriorate this weekend ahead of this system, and remain hazardous through early next week behind the strong cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Kelly/Cristaldi
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.